Flood, Jasper
- When
- March 23, 10:39 AM CST
- Where
- Jasper County, 0.69 mi S of Remington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.760, -87.150
Standing water was reported in fields and ditches with 2.79 inches of rainfall.
Heavy rains caused extensive flooding across northwest Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy rains caused extensive flooding across northwest Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 23, 5:30 AM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 630 AM CDT FRI MAR 23 2007 .DISCUSSION REGARDING MORNING ZONES/GRIDS... 345 AM HAVE BASED FIRST PERIOD OF FCST ON CURRENT SATLT/RADAR TRENDS. THESE SHOW SHARP CUTOFF OF PCPN ACROSS NRN IL WITH AREA OF RAIN/SHWRS GENLY S OF I-88. CURRENT IR AND WATER VAPOR IMAGERY SUGGESTS THIS NRN EDGE OF PCPN ASSD WITH WEAK SHRT WAVE...NOW MOVG EWD INTO IND...WILL CONT TO SAG SLOLY SWD TDY. THIS IS IN GOOD AGREEMENT WITH NAM WHICH HAS HANDLED THIS EVENT BETTER THAN GFS. WITH CUTOFF LOW OVR SWRN U.S. INDUCING RIDGING DOWNSTREAM OVR PLAINS EXPECT SFC BOUNDARY TO RMN QSTNRY IN CLOSER AGREEMENT WITH NAM. INTERVALS OF ELEVATED CONVECTION WILL BE DIFFICULT TO TIME BEYOND NR TERM...BUT EXPECT ANOTHER LULL THIS AFTN AND TNGT BEFORE NXT WAVE EJECTS OUT OF SW AND ENHANCES LLVL FORCING SAT ITO SAT NGT. MAJOR MODEL DISCREPANCIES ARISE WITH POSITIONING OF WARM/STNRY FRONTAL BOUNDARY NOW RUNNING FROM JUST N OF STL-HUF. GFS LIFTS THIS BOUNDARY FURTHER N AND PUTS MOST OF FA IN AREA OF REPEATED TSTM CLUSTERS WHICH PRODUCE HVY RAINFALL NXT 48 HRS. AGAIN...WILL FAVOR NAM WITH MORE SRN POSN OF FRONT...GIVEN TIME OF YR AND PRESENCE OF INDUCED MID/UPR LVL RIDGING TO W-SW. IN EITHER CASE...BODY OF SWRN CUTOFF IS FCST TO EJECT OUT ACRS NRN PLAINS ON SUNDAY...BRINGING THIS FRONT THRU RGN. THEREFORE...WILL GO WITH CHC POPS AGAIN ENTR FA SUN-MON AS MILD AMS OVERSPREADS MUCH OF MIDWEST IN REPONSE TO UPPER LOW PASSING TO NW OF AREA. HAVE MADE LTL CHG TO FCST BEYOND 84 HRS AS QUESTIONS REMAIN REGARDING TIMING OF COLD FRONT TRAILING FROM LOW AS IT GETS ABSORBED INTO MAIN CHANNEL OF WLYS. BROAD SWLY UPR FLOW IS FCST TO PERSIST THRU MIDWEEK SUGGESTING COLD FRONT FCST TO AFFECT WRN GRTLKS RGN MON NGT OR TUES WILL EVENTUALLY WASH OUT AS DEEPER TROFFING OCRS OVR NRN/CNTRL RCKYS. MERZLOCK && .AVIATION DISCUSSION FOR 12Z TAFS... 630 AM AT ISSUANCE TIME...THE BULK OF THE ONGOING PCPN REMAINS SOUTH OF A LINE FROM GYY TO AURORA TO DEKALB. LATEST RADAR IMAGERY INDICATES SOME NORTHWARD PROGRESSION OVER NWRN IL...SO WILL START OUT ORD AND RFD DRY...BUT INTRODUCE A TEMPO GROUP FOR SHRA BY 14Z. THE REST OF THE TAFS WILL START OUT WET AND REMAIN SO THROUGH THE LATE MORNING HRS. EXPECTING A BREAK IN THE PCPN FOR THE AFTERNOON HRS AS THE MAIN PCPN AREA SHOULD SHIFT SOUTH OF THE KANKAKEE/ILLINOIS RIVERS...PER THE LATEST NAM/WRF GUIDANCE. CEILINGS HAVE DROPPED OFF A BIT QUICKER THAN PREVIOUSLY ANTICIPATED. WILL START OUT ALL SITES WITH MVFR CIGS. AS WINDS WL REMAIN GENERALLY ELY THROUGH THE DAY...EXPECTING CIGS TO SLOWLY LOWER THROUGH THE LOWER MVFR RANGES AS COOLER AIR IS DRAW IN FROM OVER LAKE MICHIGAN. LITTLE MOVEMENT IS EXPECTED OF THE FNTL BNDRY OVER CNTRL IL/IN...AND THE REGION WILL REMAIN UNDER COOLER ELY FLOW THRU THE REMAINDER OF THE TAF PD. MODEL RH TIME SECTIONS INDICATING THAT SOME DRIER AIR ALOFT WILL BE ADVECTED OVER THE REGION THIS EVENING...ABV 10KFT...WITH THE LOWER LEVELS REMAINING SATURATED. SO HAVE GONE WITH A TREND OF CONTINUING LOWERING CIGS OVERNIGHT AND INTRODUCING -DZ TO ALL TAF SITE. BY AROUND 06Z...WIDESPREAD IFR CIGS/VIS ARE LIKELY AS WINDS BECOME LGT/VRBL AND DZ BECOMES HEAVIER. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 930 AM CDT FRI MAR 23 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-232130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 930 AM CDT FRI MAR 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... REST OF TODAY AND TONIGHT A FLOOD WARNING IS IN EFFECT UNTIL 4PM CDT /5PM EDT/ FOR THE AREA ALONG AND SOUTH OF THE KANKAKEE RIVER IN NORTHWEST INDIANA TO LIVINGSTON COUNTY ILLINOIS. THIS INCLUDES LIVINGSTON...FORD...KANKAKEE AND IROQUOIS COUNTIES IN ILLINOIS AS WELL AS NEWTON....JASPER AND BENTON COUNTIES OF INDIANA. THE THREAT OF HEAVY RAINFALL WILL EXIST THROUGH MIDDAY. 2 TO 4 INCHES OF RAIN HAS FALLEN OVERNIGHT AND THIS MORNING IN SOME AREAS AND ADDITIONAL RAIN IS EXPECTED THROUGH THE MIDDAY HOURS. THIS WILL RESULT IN FLOODING OF LOW LYING AREAS...SMALL STREAMS AND CREEKS. THIS IS A FLOODING SITUATION. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ADDITIONAL PERIODS OF RAIN AND THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND...AND INTO MONDAY. HIGH WATER LEVELS ON AREA RIVERS COMBINED WITH THE NEW RAINFALL MAY AGGRAVATE FLOODING PROBLEMS ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL AND FLOODING WILL BE APPRECIATED THIS AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-232130- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 930 AM CDT FRI MAR 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS MAY AFFECT SOUTHERN LAKE MICHIGAN SUNDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) KL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
606 AM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLOOD SAUNEMIN 40.89N 88.41W
03/23/2007 LIVINGSTON IL LAW ENFORCEMENT
ILLINOIS RT. 47 BARRICADED DUE TO HIGH WATER ON ROADWAY
IN SAUNEMIN AREA.
0555 AM FLOOD WATSEKA 40.78N 87.73W
03/23/2007 IROQUOIS IL CO-OP OBSERVER
2.5 INCHES OF RAIN OVERNIGHT. STILL RAINING HEAVILY.
SMALL STREAMS IN WATSEKA AREA ARE FLOODED. SUGAR CREEK
AND IROQUOIS RIVER RISING.
&&
MERZLOCKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 AM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN OTTAWA 41.35N 88.84W
03/23/2007 E1.65 INCH LA SALLE IL TRAINED SPOTTER
RAINFALL FROM 9PM ON THURSDAY TO 6AM FRIDAY. LOOKS LIKE
THE ILLINOIS RIVER IS GOING TO FLOOD.
&&
CMOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 AM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN CHATSWORTH 40.75N 88.29W
03/23/2007 E3.00 INCH LIVINGSTON IL CO-OP OBSERVER
PONDING ACROSS A LOT OF THE AREA
&&
CMOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 AM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM HEAVY RAIN PIPER CITY 40.76N 88.19W
03/23/2007 E4.00 INCH FORD IL CO-OP OBSERVER
WATER PONDING ALL OVER.
&&
CMOTTThe national radar mosaic for the moment the first event began.
2 flood, 1 heavy rain. Local standard time, as filed.
Standing water was reported in fields and ditches with 2.79 inches of rainfall.
Carpenters Creek overflowing it's banks and flooding streets.
Two roads closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22163, 22165, 22164.